Alert archive / Illinois / Special Weather Statements in 2021

Special Weather Statement, NWS Lincoln, IL

September 7, 2021Vermilion County, Illinois

NWS Lincoln, IL issued this special weather statement at Sep 7, 2021, 8:08 PM CDT for Vermilion County, Illinois. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 7, 2021, 8:08 PM CDT (01:08 UTC)
Expired
Sep 7, 2021, 8:45 PM CDT
In force
37 min
Issued by
NWS Lincoln, IL
Hail
0.88 in
Wind
50

County Vermilion County, IL

The radar

The Lincoln radar (KILX), 120 km from the middle of the area, began a volume at 01:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 1.1 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2021-09-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2127 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2021-09-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 170 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2127 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
1355 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
170 m²/s²
0-3 km storm-relative helicity
219 m²/s²
Significant tornado parameter
1.1
Supercell composite
4.1

Open this sounding in Storm Lab

The text

As transmitted.

390 
WWUS83 KILX 080108
SPSILX

Special Weather Statement
National Weather Service Lincoln IL
808 PM CDT Tue Sep 7 2021
 
ILZ045-046-080145-
Vermilion-Champaign-
808 PM CDT Tue Sep 7 2021

...Strong thunderstorms will impact portions of northern Vermilion
and northeastern Champaign Counties through 845 PM CDT...

At 807 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Stockland to near Gibson City. Movement
was southeast at 35 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor damage to outdoor objects is 
         possible.

Strong thunderstorms will be near...
  Hoopeston around 815 PM CDT.

Other locations in the path of these storms include Rantoul and
Gifford.

This includes Interstate 57 between mile markers 246 and 257.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Lincoln.

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
east central Illinois.

&&

LAT...LON 4024 8822 4040 8830 4040 8794 4049 8793
      4049 8753 4033 8753
TIME...MOT...LOC 0107Z 306DEG 30KT 4056 8761 4047 8829 

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

$$

Geelhart

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this special weather statement went out at Sep 7, 6:51 PM CDT, 1 hour 17 minutes earlier.

Area forecast discussion, Sep 7, 6:51 PM CDT, 1 hour 17 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
651 PM CDT Tue Sep 7 2021

.SYNOPSIS...
Issued at 236 PM CDT Tue Sep 7 2021

A line of storms will move across central Illinois late this
afternoon and evening. Some severe winds and large hail will be
possible, especially north of a line from Rushville, to Lincoln,
to Danville. The storms should shift east of our area after
midnight. Drier and cooler high pressure will provide typical
Fall conditions for Wednesday through Friday.

&&

.SHORT TERM...(This evening through Wednesday)
ISSUED AT 236 PM CDT Tue Sep 7 2021

The line of storms ahead of the cold front developed about 3-4
hours earlier and farther south than the morning CAMs indicated.
As a result, a SVR watch has already been issued for the northern
half of our CWA through 9 pm. There remains some CIN this
afternoon, slowing the intensification of the portion of the line
near Knox/Stark counties. Ample sunshine ahead of the storms
should allow for the cap to erode and the 4000 J/kg of MUCAPE to
be utilized. Aided by strong SW winds at 15G30 mph, bulk shear
values look to climb toward 50kts as the line progresses eastward.
The southern extent of the line of storms is still a bit
undetermined, as satellite images are showing limited towering
cumulus west of Schuyler County. We did expand the coverage of
likely PoPs as far south as Springfield to Mattoon/Paris with
time from mid-afternoon through mid-evening. For what its worth,
the CAMs have been consistent with a weakening trend after
02z/9pm, so we have followed suit with the previous forecast.

Clearing skies will trail the line of storms, with very limited
stratiform rain lingering behind the storms ahead of the cold
front. Gusty northwest winds will develop post FROPA later
tonight, with continued gusty NW winds on Wednesday. A trailing
trough in the upper level flow will combine with the cold air
advection to trigger some cumulus on Wednesday. That will limit
high temps about 10 deg below Tuesday's readings, in the upper
70s.

.LONG TERM...(Wednesday night through Tuesday)
ISSUED AT 236 PM CDT Tue Sep 7 2021

Canadian high pressure will dominate the sensible weather across
central IL Wed night through the weekend, at least in terms of
precipitation. Cooler conditions will prevail through Friday,
before a warm front passes by to the northwest of Illinois Friday
night. That FROPA will shift the local surface winds to southerly
and bring increasing heat and humidity. Highs will return to the
mid to upper 80s Saturday through Monday, but some lower 90s will
be possible. Rain/storm chances increase for Tuesday next week,
as the next cold front approaches the area.

&&

.AVIATION...(For the 00Z TAFS through 00Z Wednesday evening)
Issued at 640 PM CDT Tue Sep 7 2021

A surface cold front has brought BKN/OVC ceilings to portions of
central Illinois this evening. VFR conditions will remain the rule
at most of the regional terminals, but occasional MVFR/IFR
visibility should be expected at the BMI/CMI/DEC terminals through
03z/10pm where showers and thunderstorms may linger. Beyond that
time, skies will begin to clear from north to south during the
overnight period, brining about an extended period of VFR
conditions.

Low-level winds will gradually veer to the northwest as the front
pushes through the region this evening. Sustained speeds will be
10 kts through 06z/1am, then diminishing. Low-level winds will
then become gusty again on Wednesday with northwest flow gusting
between 15-25 mph during the afternoon hours.

S

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...Shimon
SHORT TERM...Shimon
LONG TERM...Shimon
AVIATION...MJA
Hazardous weather outlook, Sep 7, 1:52 PM CDT, 6 hours 16 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
152 PM CDT Tue Sep 7 2021

ILZ027>031-036>038-040>046-081900-
Champaign-De Witt-Fulton-Knox-Logan-Marshall-Mason-McLean-Peoria-
Piatt-Schuyler-Stark-Tazewell-Vermilion-Woodford-
152 PM CDT Tue Sep 7 2021

This Hazardous Weather Outlook is for portions of central
Illinois, east central Illinois and west central Illinois.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

A broken line of strong-to-severe thunderstorms will move
southward into central Illinois this afternoon and continue into
the early evening hours. The primary severe weather hazards
include damaging thunderstorm wind gusts to 60 mph and large hail
up to one inch in diameter.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

No hazardous weather expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed until 9 PM CDT this evening.

ILZ047>057-061>063-066>068-071>073-081900-
Cass-Christian-Clark-Clay-Coles-Crawford-Cumberland-Douglas-Edgar-
Effingham-Jasper-Lawrence-Macon-Menard-Morgan-Moultrie-Richland-
Sangamon-Scott-Shelby-
152 PM CDT Tue Sep 7 2021

This Hazardous Weather Outlook is for portions of central
Illinois, east central Illinois, southeast Illinois and west
central Illinois.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

Scattered strong thunderstorms will move southward across central
and southern Illinois this evening. Gusty winds up to 50 mph and
hail up to one-half inch in diameter will be possible within the
stronger storms.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

No hazardous weather expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

MJA

In the hours before

Special weather statement, Sep 7, 7:00 PM CDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Lincoln IL
700 PM CDT Tue Sep 7 2021

ILZ045-046-055-057-080045-
Douglas-Vermilion-Champaign-Edgar-
700 PM CDT Tue Sep 7 2021

...Strong thunderstorms will impact portions of northern Edgar,
southwestern Vermilion, southern Champaign and Douglas Counties
through 745 PM CDT...

At 700 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Homer to 7 miles east of Bement. Movement
was southeast at 40 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Strong thunderstorms will be near...
  Sidney and Homer around 705 PM CDT.
  Atwood, Fairmount and Broadlands around 710 PM CDT.
  Allerton around 715 PM CDT.
  Tuscola, Villa Grove and Sidell around 720 PM CDT.

Other locations in the path of these storms include Arcola, Camargo,
Hume, Ridge Farm, Chrisman and Hindsboro.

This includes Interstate 57 between mile markers 203 and 228.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
east central Illinois.

&&

LAT...LON 3971 8755 3966 8847 4000 8845 4012 8779
TIME...MOT...LOC 0000Z 315DEG 34KT 4006 8799 3995 8844

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Geelhart
Local storm report, Sep 7, 7:11 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
711 PM CDT TUE SEP 7 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0603 PM     TSTM WND DMG     2 ENE RANTOUL           40.31N 88.12W
09/07/2021                   CHAMPAIGN          IL   EMERGENCY MNGR

            A COUPLE POWER LINES DOWN BETWEEN RANTOUL
            AND GIFFORD. TIME ESTIMATED BY RADAR.

&&
Local storm report, Sep 7, 8:00 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
800 PM CDT TUE SEP 7 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     HEAVY RAIN       CARLOCK                 40.58N 89.13W
09/07/2021  M2.00 INCH       MCLEAN             IL   PUBLIC

            DELAYED REPORT.

&&
Local storm report, Sep 7, 8:02 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
802 PM CDT TUE SEP 7 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0801 PM     HEAVY RAIN       TOLONO                  39.99N 88.27W
09/07/2021  M1.17 INCH       CHAMPAIGN          IL   PUBLIC

&&
Local storm report, Sep 7, 8:04 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
804 PM CDT TUE SEP 7 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 PM     HEAVY RAIN       RANTOUL AIRPORT         40.28N 88.15W
09/07/2021  M1.19 INCH       CHAMPAIGN          IL   AWOS

&&
Special weather statement, Sep 7, 8:08 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lincoln IL
808 PM CDT Tue Sep 7 2021

ILZ045-046-080145-
Vermilion-Champaign-
808 PM CDT Tue Sep 7 2021

...Strong thunderstorms will impact portions of northern Vermilion
and northeastern Champaign Counties through 845 PM CDT...

At 807 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Stockland to near Gibson City. Movement
was southeast at 35 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Strong thunderstorms will be near...
  Hoopeston around 815 PM CDT.

Other locations in the path of these storms include Rantoul and
Gifford.

This includes Interstate 57 between mile markers 246 and 257.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Lincoln.

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
east central Illinois.

&&

LAT...LON 4024 8822 4040 8830 4040 8794 4049 8793
      4049 8753 4033 8753
TIME...MOT...LOC 0107Z 306DEG 30KT 4056 8761 4047 8829

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

Geelhart

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 7, 7:00 PM CDTSpecial Weather StatementILXDouglas45 min

Nearby

Special Weather Statements in Illinois, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.